Skip to content
My WebMD Sign In, Sign Up
Savella weaning
avatar
Sunlioness posted:
I have been on Savella for about 8 weeks. About a week ago I started with the rapid heart beat, the pounding heart beat, and severe panic attacks. My rheumy wants me to wean off of it but he didn't exactly know at what pace and for how long. I loved the Savella for controlling my pain that I stuck through the hot flashes and vomiting. I had a heck of a time getting off Cymbalta and I only took that for a week. Does anyone know how long the weaning process should take? I just want to feel normal again. Any help would greatly be appreciated since even though I am down to 25 mg twice a day I still am having a lot of panic attacks and shaking.
Reply
 
avatar
Yayabay06 responded:
Wow,, I took it for like 6 weeks and my dr told me to take a whole one for 3 days and 1/2 for 3 days.....wasn't pretty. I took a week of Effexor and weened with that. Now I am taking a combo of Malic acid, magnesium, and 5-HTP.

I read that 5-HTP helps ween off the seratonin meds. I think Savella is one.

Good luck, Savella was not good for me either. The rapid heart beat took a while to go away. That really upset me.
 
avatar
Sunlioness responded:
When I first was diagnosed with FM they put me on Effexor I did not react to that well at all. After that I took 5-HTP, magnesium and malic acid and I survived on that for 5 years. The only thing about 5-HTP is it is one of those things that when combined with Savella can cause serotonin syndrome or with any ssri or snri.

Hopefully that combo will work for you as well as it did for me. Thank you for your response since my Rheumatologist said this is as new for you as it is for me. I am sure the Drug Rep didn't explain the difficulty of weaning off the med.
 
avatar
Yayabay06 responded:
Dr's do not explain to much to us at all!!!

I am taking the 5-HTP alone.....no Savella, Effexor, or Cymbalta.......it is to help get over the zaps and such from those!! That is what I do no tlike.

And those around us do not understand those feelings going off those kind of meds.
 
avatar
afryling3013 responded:
I have been on Savella for almost 4 months. I have dealt with th enausea, palpitations, rapid HR, hot flashes, etc.... I have decided to stop taking it. I can no longer subject myself or my family to these crazy side effects. It did ease some of my pain but I am scheduled to see the MD at the pain clinic next week. I do believe it has to be tapered or the side effects will become worse.
 
avatar
Anjl26 responded:
The heart issues are a known side effect with Savella unfortunately. And as it's only been around in the U.S. for a year, I'm not surprised to know your doc doesn't know how to taper it.

Call the pharmacist at the location you get your medications filled. Ask him/her for a taper schedule, then review it with your doctor before beginning it.

Myself, I'd probably go to a once a day dose for a week, 1/2 tablet once a day for a week, then off.
Being happy doesn't mean everything's perfect. It means you decide to see beyond the imperfections. hugs Sharon
 
avatar
angelldakota responded:
Hi... Welcome to our family...

I am sorry you are having problems... I was taking Prozac and I had to ween off of it just recently.. I was o n 60 mg that was 3 pills daily at one time... was put on 2 right away... for a week.. then on 40 mg... 2 pills.... then 1 pill for a week that;s 20 mg... thenI was on 10 mg... then 10 mg for 5 days... I didn't have much withdrawal but I am depressed again lol... leave it to the Prozac... and the week before that I was taken off my narcotics cold turkey,... what a trip that was... I was still having withdrawal from that... Oh well now I have pain and depression again...

the pain never went away like they wanted it to but it got down towen't suppose to be happy with a 4to 6 pain evel but it was better we made it thru....

I am very very tired right now I guess I need to rest... and hardware... liked me for a bit today but sure don't now lol...It sure is fussy these days...

Hope you feel better soon,.. take care and don't forget to pace yourself...

luv... jan/angelldakota
 
avatar
lymglaze responded:
Hello. It would not hurt to put a call into your doctor to find out how you need to wean off of the Savella. You want to make sure you are doing it correctly and are not taking any chances with your body (especially after all we go through already). Also, it would not hurt to contact the makers of Savella to let them know the experience you had while taking their product...this is very important information that drug companies need to know in order to improve their products for consumers. I hope this helps and keep us posted!
 
avatar
leahdenice replied to Yayabay06's response:
have been on saveilla for 3 mo. no sleep, heart things, upset stomic, dizzy spells, hot flashes, cold hands, freezing cold hands...im looking for info on weening off ... been having chest pain and im getting worried...
 
avatar
jennston responded:
Cymbalta?? I just recently started taking it a month to a month in a half ago so far not having problems............ whats the cymbalta doing to u?? I have never heard of the Savella, sounds like a very strong pain med. I hope thing turn better for u. please keep us updated.
 
avatar
fibroinsd replied to jennston's response:
First off...once again...an old post has been brought forward...so no need to warn Yaya...she doesn't use Savelle anymore and I have no idea when the last time we heard from Sunlioness..When old posts get brought forward, it can cause more problems than it solves..

Secondly, some people have reported some problems with racing heart rates with Savelle, but that seems to be better if the level is kept low...but if you are on Savelle, you need to check with your doctor about that.

Cymbalta is different than Savelle...I haven't heard of heart racing with the Cymbalta. Some people have a hard time being on Cymbalta...and others can handle it fine...so if you aren't having a noticeable problem...then you should be ok.

cece
Let's put the fun back in dysfunctional !- Mary Englebright
 
avatar
KansasKay responded:
Was on Sevella till yesterday. Went to ER with high BP, it got up to 222/113 in ER. Dr. took me straight off Sevella. I'm going to wait a week before thinking about going back on anything. Bad Bad headache this morning. Also having heart palpitations.
 
avatar
BetteK replied to KansasKay's response:
Kay,

We are just guinea pigs for the drug companies. No one knows how to change our brain chemistry back to pre-fibromyalgia. The drug trials are done on a sampling of people, but anyone who has ever read more than one post here know we are all very different as well as very alike in how the disease effects us.

All anyone can do is to try the drugs available one or two at a time and see what works. The only way to find out what side effects there may be is for us to try them. A rat cannot tell us that she is suffering from fibrofog because of her meds.

When a drug is safe, it may not be effective. When it is effective, it may not be safe. Remember when the Cox 2 inhibitors came out? Now there's only Celebrex left on the market. And it is a large market--larger than just us FM patients.

It is a shame that you had such a scare with the Savella. Thank goodness you went to the E.R. It is a lesson to all of us that we have to be vigillant in watching our bodies and their reactions--especially to medications. Only we know what is happening to us. Only we can guard our own health.

Thank you for this important reminder of the danger that is there in any medication along with it's possibility of helping us.

BetteK
 
avatar
mnjeepguy responded:
The safest approach is the minimalistic approach. With meds, do the minimum effective amount. Unfortunaltely, Dr's don't always see things that way and so many do not get fibro.

I took Savella for three months. I had the free trial titration pack that starts you out very low and slowly brings the dose up. This is the only way to go with this powerful drug. It worked very well for me after adjustment. I had hot flashes, slightly increased BP, and slight prostate change, but ony enough to be noted. Coming off of it should be slow as well.

I then took Effexor in it's place after ins. would not pay for a name brand (Savella). It worked bur made me very, very tired, slowed my prostate a lot, and upset the wife who now had a tired, old, 38 yr old hubby. Coming off of it was slow and horrible for me and my family.

Diet, vitamins, and taking care of yourself anyway you can, first is key to feeleing better. Meds are not the answer. Take them when all else is not cutting it. I mean all of it. Do not smoke, drink, eat poorly, and make sure you move every day, but not too much. A delicate balance.

If Savella does help, lower the dosre. You have to write down the pros and cons and compare the two. Is it worth it?

Good luck Sunloiness.


Helpful Tips

For All our new members
Welcome all new members, I want you to understand how important it is to be o.k. with coming here to lift your spirits and release ... More
Was this Helpful?
370 of 397 found this helpful

Related News

There was an error with this newsfeed

Related Drug Reviews

  • Drug Name User Reviews

Report Problems With Your Medications to the FDA

FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.